MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number ACRO-35-450
Medical Device Problem Codes Peeled/Delaminated (1454); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: cook tri-tome pc triple lumen sphincterotome, tri-25mp.Occupation: non-healthcare professional.Investigation evaluation: the photo provided by the user shows the wire guide coating coming off with bare core wire near the distal tip.The coating folded over itself distal to the bare core wire.A portion of wire guide coating was hanging off of the wire guide distal to the bare core wire.The coiled wire guide appeared to have a bend at the bare core wire.Our evaluation of the product said to be involved confirmed the report.There was wire guide coating damage near the distal end.At 11.8 cm to 12.9 cm from the distal end, the wire guide covering folded over itself.The frayed portion of wire guide covering was split down the middle and flattened at a couple locations.At 11.8 cm from the distal end, 11.7 cm of wire guide coating was hanging off.There was bare core wire from 12.9 cm to 25.6 cm.There were several bends from 232 cm to 256 cm.Most of the silver markings had a yellow tint.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Coating damage contributes to the loss of wire access.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat¿ calibrated tip wire guide.The user found out through endoscopy that the surface of the tip of wire guide peeled off [coating damage] during the procedure.The user withdrew the device [lost wire guide access] from the endoscope and patient and confirmed no surface was left in patient.The user used another [of the] same device to continue the procedure and finished.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8199812
Report Number1037905-2018-00605
Device Sequence Number137934
Product Code OCY
UDI-Device Identifier00827002342668
UDI-Public(01)00827002342668(17)210719(10)W4092852
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2021
Device Catalogue NumberACRO-35-450
Device Lot NumberW4092852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2018
Initial Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF-260V ENDOSCOPE
Patient Age72 YR
Patient Weight50